MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that her daughter received second degree burns on her thighs from hot water that spilled from the personal steam inhaler.She stated that the bottom portion of the unit became loose while she was holding the device near her daughter's face and hot water spilled out of the unit onto the child, resulting in her injuries.Medical intervention was sought at an urgent care clinic.The instructions for proper use have clear warnings that state "keep out of reach of children", "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", as well as "allow the appliance to cool for at least 20 minutes before moving or refilling it".Kaz usa, inc.Has requested that the product be returned to our company for testing.
 
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that her daughter received second degree burns on her thighs from hot water that spilled from the personal steam inhaler.She stated that the bottom portion of the unit became loose while she was holding the device near her daughter's face and hot water spilled out of the unit onto the child, resulting in her injuries.Medical intervention was sought at an urgent care clinic.The instructions for proper use have clear warnings that state "keep out of reach of children", "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", as well as "allow the appliance to cool for at least 20 minutes before moving or refilling it".

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key16743048
Report Number1314800-2023-00006
Device Sequence Number6539523
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot Number21622DEC
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age6 YR
Patient SexFemale